Hi. It’s Jenny at AnxietyBoss.com here. Our question today is from Chad in Wichita, Kansas. Can Lexapro be the cause of my decreased sex drive?
Yes. One of Lexapro’s side effects is decreased sex drive. This is especially true in men as ejaculation is much more difficult. Impotence or erectile dysfunction may become a condition and priapism, prolonged erection, may also occur.
Libido has been known to occur in both men and women; however, there have been some cases when Lexapro has caused zero side effects for other patients. Just as with any other anti-anxiety medication, the side effects of each medication differs from person to person.
Fortunately, there are several ways to work through this. Of course, there’s the most obvious one, switching medications. If this is the case, it’s not suggested to stop abruptly or cold turkey. If you wish to discontinue your medication, then you’ll need to speak to your doctor about gradually reducing your dosage. If you don’t wish to switch medications, then there are other medications that are able to treat sexual dysfunction.